Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 159, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2010, 4:47 PM CDT for Pecos County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 11, 2010, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:05 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 11, 2:05 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT FRI JUN 11 2010
.DISCUSSION...
VEERED 85H-7H WINDS WILL FAVOR DRYLINE MIXING WELL E TODAY AS IS
EXPECTED TO BE INVOF ERN PB...LOWER TRANS PECOS BY 00Z. SATELLITE
INDICATES THAT DEEPER MSTR HAS SHIFTED E AS WELL AND AREA MOST
LIKELY TO BE AFFECTED BY SHRTWV TROF REMNANTS WILL BE THE LOWER
TRANS PECOS/SRN PB. DRYLINE WILL RETREAT THIS EVENING BUT APPEARS
THAT LIFT WILL BE E AND OTHER THAN TSTMS POSSIBLY LINGERING IN ABOVE
MENTIONED AREAS AND ALONG RIO GRANDE IT IS EXPECTED TO QUITE W.
40KT LLJ WILL ENSURE MOISTURE WILL DEEPEN OVERNIGHT. THIS WITH
BACKING 7H WINDS SIGNALS LOW LEVEL MSTR WILL BE FARTHER W SAT PM AND
THUS THE POTENTIAL FOR TSTMS WILL BE FARTHER W. NAM12/ECMWF STILL
RATHER CONSISTENT IN DEVELOPING CONVECTION ALONG DRYLINE SAT PM.
NAM12 SHOWS LINDLEY SIGNATURE IN THE 3H RH FIELD INDICATING THAT
CONVECTION IS TO BE REALIZED. AS SUCH TEND TO FAVOR STORMS FORMING
INVOF DAVIS MTNS E SLOPES TO FST/PEQ...THEN MOVING NEWD INTO PB.
T/TD SPREAD WON/T BE AS LARGE AS RECENT DAYS BUT CAPES WILL BE HIGH
POTENTIALLY OVER 3K J/KG. SHEAR STILL SEEMS TO BE LACKING AVERAGING
ABOUT 25KTS...REGARDLESS WITH THAT DEGREE OF CAPE THERE WILL BE
SEVERE STORMS. SB CINH IS A LITTLE STRONGER ON NAM12 THAN INDICATED
YESTERDAY WHICH SUGGEST INITIATION MAY BE A LITTLE FARTHER W WHERE
CINH LESS OF AN ISSUE WITH ELEVATED HEAT SOURCES. SIMILAR SET-UP
INTO SUNDAY...DRYLINE TAKES SOMEWHAT OF A WWD POSITION...HOWEVER IT
MAY PUSH OUT ACRS SE NM IN CLOSER PROXIMITY TO MID LEVEL JET...
LEAVING SE NM/GDP MTNS DRY. OTHERWISE NAM12 ECMWF DEVELOP PRECIP IN
SAME AREA OF TRANS PECOS AS ON SAT WHERE LOW LEVEL CONVERGENCE WILL
BE MAXIMIZED. WILL INCREASE POPS BOTH SAT/SUN...MORESO SUNDAY WITH
DRY FCST GOING FOR MOST W AND SW. 85H TEMPS GENERALLY 28C-31C RANGE
SO STILL HOT...ABOVE NORMAL ANYWAY. ON MON ATTN TURNS TO COLD FRONT
THAT WILL GET SHOVE FROM TSTMS THAT FORM ALONG/IN WAKE OF FRONT
SUNDAY NIGHT IN THE NRN PANHANDLE AREA. GFS HAS COME INTO AGREEMENT
WITH CONCEPTUAL MODEL AND WITH WHAT NAM12 WAS SHOWING YESTERDAY.
NAM12 BLOW FRONT THRU PB BEFORE 18Z AS SUCH AT LEAST SCT POPS
WARRANTED MONDAY. CLOUDS/FRONT/POTENTIAL PRECIP ALL SUGGEST NOTABLY
COOLER AT LEAST FROM MAF NWD MONDAY. AS WILL MAKE CHANGES TO FCST TO
REFLECT SCT POPS ACRS PB AND COOLER TEMPS. MOIST SURGE WILL HAVE A
GOOD CHANCE TO PUSH WWD INTO THE MTNS BY TUE IF NOT LATE MON AND
WITH E-SE WINDS SCT TSTMS ARE VERY REASONABLE WITH COOLER TEMPS IN
THE MTNS. THEREAFTER WED-FRI ECMWF/GFS HAVE TROUBLE COMING TO
AGREEMENT AS GFS IS FARTHER E WITH 5H RIDGE WHICH WILL HOLDS 5H
THETA-E RIDGE AXIS FARTHER W...THUS BETTER CHANCE OF TSTMS IN MTNS
WITH REFLECTING MORE EWD SCENARIO WED/THU AND THEN ECMWF DEVELOPS
RIDGE E FRI.
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON...INCLUDING LEA
COUNTY. AS THE 20 FOOT WIND SPEEDS CONTINUE TO INCREASE FROM THE
SOUTHWEST THIS AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL
BECOME MORE COMMON DUE TO LOW RH ALREADY IN PLACE ACROSS THE
REGION BEHIND A DRYLINE. BY THIS EVENING...THE WINDS WILL BECOME
MORE SOUTHERLY AND DECREASE TO AROUND 10 TO 15 MPH. RH RECOVERY
TOMORROW MORNING WILL REMAIN POOR TO FAIR ACROSS EDDY COUNTY AND THE
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...WITH GOOD RECOVERY
ELSEWHERE. THE DRYLINE WILL MOVE BACK TO THE WEST TOMORROW
AFTERNOON...KEEPING THE LOWEST RH VALUES CONFINED TO EDDY
COUNTY...THE GUADALUPE MOUNTAINS...AND VAN HORN CORRIDOR REGION.
ALTHOUGH SOME ISOLATED LOCATIONS WITHIN THE PREVIOUS AREAS MAY
EXPERIENCE BRIEF CRITICAL FIRE WEATHER CONDITIONS...AN UNFAVORABLE
SOUTHERLY FLOW NEAR 10KFT WILL BE PRESENT AND WILL KEEP THE OVERALL
FIRE WEATHER THREAT ON THE LOW END. LOW LEVEL MOISTURE WILL CONTINUE
TO INCREASE ACROSS THE REGION THROUGH THE WEEKEND AND EARLY WORK
WEEK...IN ADDITION TO RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 95 74 95 / 20 20 20 20
CARLSBAD NM 67 100 64 98 / 10 10 10 10
DRYDEN TX 75 97 75 95 / 20 20 10 20
FORT STOCKTON TX 75 99 73 96 / 10 20 20 30
GUADALUPE PASS TX 66 89 65 91 / 10 10 10 10
HOBBS NM 68 96 70 95 / 10 10 20 10
MARFA TX 61 91 61 91 / 10 20 10 10
MIDLAND INTL AIRPORT TX 75 96 75 95 / 10 30 20 20
ODESSA TX 77 96 74 95 / 10 20 20 20
WINK TX 75 101 74 101 / 10 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jun 11, 1:26 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 126 PM CDT FRI JUN 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 126 PM CDT FRI JUN 11 2010 /1226 PM MDT FRI JUN 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING FOR ELEVATIONS MAINLY BELOW 6000 FEET...IN ADDITION TO THE SOUTHEAST NEW MEXICO PLAINS. HIGH FIRE DANGER... LOW RELATIVE HUMIDITY AND 20 FOOT SUSTAINED WINDS NEAR 20 MPH WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE THIS AFTERNOON...THEN PERSIST INTO THE EVENING. ALTHOUGH THUNDERSTORMS COULD DEVELOP AS FAR WEST AS A SEMINOLE TO ALPINE LINE...SEVERE STORMS WILL BE MOST FAVORED ALONG AND EAST OF A BIG SPRING...TO MIDLAND...TO SANDERSON LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STRONGEST STORMS...ALTHOUGH HEAVY DOWNPOURS COULD RESULT IN LOCALIZED FLASH FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH AT LEAST MONDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY SATURDAY ACROSS THE PERMIAN BASIN...LEA COUNTY NEW MEXICO AND WESTERN LOW ROLLING PLAINS. HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING MAY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 4:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 PM CDT FRI JUN 11 2010 TXZ075-112230- PECOS- 428 PM CDT FRI JUN 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL PECOS COUNTY UNTIL 530 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL PECOS COUNTY AT 428 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:06 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 10, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 10, 8:51 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 29 min |
| Jun 10, 9:15 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 10, 9:55 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 3 hr |
| Jun 11, 4:35 AM CDT | Red Flag Warning | MAF | 16 hr | |
| Jun 11, 5:18 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 11, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 34 min |
| Jun 11, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 11, 6:28 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 11, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Howard, Martin, Midland | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.